MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 551148
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer received product labeled with ref.551148 but there is another label sticker on the side that references id (b)(4).No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Four (4) photos were submitted to the manufacturer for evaluation.Through visual examination of the photos, it was observed that the extra label on the blister package is not placed on the package at the b.Braun medical inc.Plant.A review of our supply chain and packaging processes was conducted; b.Braun medical inc.Does not attach the label in question on this f/g product.Based on the investigation, the reported issue is not a result of our packaging or labeling process.This product is manufactured and packaged at b.Braun medical inc.And dispatched to distributors.These distributors then forward the products to the end customers.The most probably root cause could be the distributor affixes an additional label, and repackaged partial boxes that were not part of b.Braun medical inc.'s original finished good packaging.The distributor then continued with their handling and redistribution process.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Nine (9) unopened samples and four (4) photographs were provided for evaluation.All samples and photographs were visually inspected by the kits mrb business unit, and it was confirmed that the extra label on the blister package was not placed on the package at this manufacturing plant.It should be noted that eight of the nine kits were labeled from b.Braun as item # 551148 lot # 0062041300, manufacture date 11/24/2025, and one kit was labeled as item # 332258 lot # 0062049877, and manufacture date 12/19/2025, almost a month apart.Based on the investigation findings, the reported defect was not confirmed to be a result of our packaging or labeling process.Upon receiving the samples and photographs of the incorrect, extra label on the packaging of the blisters, a review of our supply chain and packaging processes was conducted.B braun does not attach the label in question on this finished good product.This product is manufactured and packaged at this facility and dispatched to distributors.These distributors then forward the products to the end customers.The most probable root cause can be that the distributor affixes an additional label, and repackaged partial boxes that were not part of b.Braun's original finished good packaging.The distributor then continued with their handling and re-distribution processes.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key24845263
Report Number2521402-2026-00397
Device Sequence Number12998587
Product Code OGE
UDI-Device Identifier04046964186219
UDI-Public(01)04046964186219
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number551148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Supplement Date Received by ManufacturerNot provided
04/01/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date04/17/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown